[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
December 22/29, 1999

Bleeding Risk With Trastuzumab (Herceptin) Treatment

Author Affiliations
 

Phil B.FontanarosaMD, Interim CoeditorIndividualAuthorMargaret A.WinkerMD, Deputy EditorIndividualAuthorStephenLurieMD PhD, Fishbein FellowIndividualAuthor

JAMA. 1999;282(24):2299-2301. doi:10-1001/pubs.JAMA-ISSN-0098-7484-282-24-jbk1222

To the Editor: Two patients with advanced breast cancer who were receiving long-term and stable anticoagulation therapy with warfarin developed extreme hypoprothrombinemia when treated with trastuzumab (Herceptin).

A 75-year-old woman with locally advanced breast cancer diagnosed in 1989 was treated with chemotherapy, mastectomy, radiation therapy, and long-term hormonal suppression. The patient developed deep venous thrombosis and pulmonary embolism in 1990, and was treated with heparin and subsequently with warfarin. International normalized ratios (INRs) ranged from 2.1 to 2.8 while taking warfarin sodium 5 mg and 7.5 mg on alternate days. In 1995, receptor-positive progressive cancer was treated sequentially with medroxyprogesterone acetate, anastrozole, paclitaxel, and doxorubicin.

First Page Preview View Large
First page PDF preview
First page PDF preview
×